|Antibiotics and Lab results
Jan 2, 2006
First, this site is great and has helped me numerous times. The bottom line question I have...do antibiotics effect the counts of Tcells and/or Viral load? I'm treatment naive..in Sept my VL was 26,000 and my Tcells were at 14% and my doc suggested that I would probably start meds at the next follow up. Today my viral load was downt o 16,000 and my Tcells were up to 20% the highest level in 2 years. I was on a course of Bactrim/Rifampin which I d/c'd 2 days before the last blood draw. Would antibiotics effect these numbers...or should I just shut up and be happy :) Thank again.
| Response from Dr. Holodniy
The antibiotics themselves will not affect the viral load test. I assume you had some kind of infection for which you were receiving those antibiotics. An acute infection could increase viral load and decrease CD4 counts, so treating that process could cause the viral load to decrease and the CD4 count to increase. That said, the difference in the two viral load tests is not significantly different and well within assay variability.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Sign Of HIV Infection
- Seroconverting After Sex With A Prostitute
- Do People Get AIDS From Sex With A Prostitute?
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.